Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Diabetic, diagnosed with dilated heart, taking Gemer, has low appetite, severe weakness. Suggestion?

My father is 82 years old. He is diabetic patient since 1987. At present he was taking Tripride 2 twice daily with prendial 0.3 thrice daily alongwith Mixtard 30 insulin 26 unit morning and 8 unit night. On 25.11.2012 he got breathing problem in morning and admitted to Hispital. Dignosed that his heart has got dilated. In echo test functioning was 38%. His sugar level is Fastening 200 and PP 300. Doctor has now stppoed Tripride 2 as it may effect heart and started Gemer 2 twice daily for last 8 days. Father is feeling very week, cannot walk even ten steps,get tired and also feels bad to see wheat chapati with vegitables in food. He feels that he will vomitt if he eats the same. He eats fruits well but being diabetic more fruits are not allowed. Please advise for the same.
Asked On : Wed, 19 Dec 2012
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi there,
Thank you for writing to us.
I am sorry to learn about your father.
Your father is currently having a failing heart.
A failing heart is when the heart cannot pump blood forward and fluid starts to accumulate in the lungs and in other parts of the body like by causing swelling of the lower limbs.
Due to a failing heart a person can have problems in the liver as well because the blood from the liver cannot go into the heart because of its reduced pumping function.
As a result there is also liver injury as well.
As a result of the liver injury one tends to have nausea (feeling of vomiting that he is having) plus since he is on a number of medications, almost all these medications can also cause nausea as well.
For the time being, since he has a weak heart, I would like that he should be on medications called as diuretics which take extra fluid out of the body. These medications may reduce the congestion of the liver, any swelling that he may be having in the feet.
These diuretics will also improve his shortness of breath as well because these patients become short of breath because of accumulation of fluid in the lungs which is taken out by these medications.
Another good choice of medications that would potentially improve his breathing would be a medication from the nitrate group. This also helps with the shortness of breath.
His blood glucose are very high and he needs to be managed by insulin. I would not give him any pills with his weak heart. I would like that he should only be on insulin.
For the nausea I would like him to be on motilium three times daily prior to meals to increase the movements of the stomach and to reduce nausea.
Answered: Mon, 24 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor